Colorado, 2008

High Wind in Colorado, November 14, 2008

November 14, 2008 · NWS BOU · 2 events in 2 counties and zones

A strengthening surface pressure gradient caused strong winds to develop over Logan and Washington Counties. Peak wind reports included: 62 mph at Sterling, 61 mph at Akron, and 60 mph at Amherst.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOU wrote it up.

A strengthening surface pressure gradient caused strong winds to develop over Logan and Washington Counties. Peak wind reports included: 62 mph at Sterling, 61 mph at Akron, and 60 mph at Amherst.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Nov 14, 4:00 AM MST, 7 hours 31 minutes earlier.

Area forecast discussion, Nov 14, 4:00 AM MST, 7 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
400 AM MST FRI NOV 14 2008

.SHORT TERM...WATCHING A FEW BANDS OF LIGHT SNOW ON RADAR SWEEPING
S-SEWRD ACROSS NERN COLORADO AT THIS HOUR. OBSERVING SITES SUCH AS
FORT COLLINS...GREELEY AND AKRON REPORTED CIGS AS LOW AS 600 TO 800
FT AGL AND VSBYS AS LOW AS 1-2 MILES IN LIGHT SNOW/FOG AS THESE
SHOWER BANDS PASSED BY. SOUTHERN EDGE OF THIS PRECIP SHIELD NOW
REACHING THE DENVER METRO AREA...BUT THE HEAVIER SHOWER BAND STILL
UPSTREAM OVER CNTRL WELD AND ERN LARIMER COUNTIES. AT ITS PRESENT
SPEED SHOULD SEE THIS SNOW BAND MOVE THRU THE METRO AREA BETWEEN
11Z-13Z THIS MORNING. NOT LOOKING FOR MUCH IF ANY ACCUMULATION WITH
WARM GROUND TEMPS AND WITH THE SHALLOW DEPTH OF THE MOIST UPSLOPE
SURGE. SHOULD SEE MOST THE PCPN ON THE PLAINS CLEARING THE AREA BY
MID-MORNING AS BNDRY WINDS PICK UP IN SPEED AS THEY TURN TO A NWLY
COMPONENT. ACCORDING TO THE RUC AND NAM...SHOULD SEE CLEARING SKIES
BY MIDDAY IF NOT SHORTLY AFTER THAT WITH STG SUBSIDENCE MOVING OVER
THE AREA. AT THE SAME TIME SHOULD SEE A STEADY INCREASE IN WIND
SPEEDS WITH GUSTS APPROACHING 50 MPH ACROSS THE FAR NERN COUNTIES
AROUND MID-AFTERNOON. SPEEDS EXPECTED TO REMAIN BELOW HIGH WIND
CRITERIA...BUT WOULDNT RULE OUT A FEW REPORTS OF GUSTS TO +60 MPH
GUSTS NEAR THE NEBRASKA BORDER. OVERNIGHT SHOULD SEE A DRAMATIC DROP
OFF ON THE WINDS AND WITH CLEAR SKIES WILL SEE MINIMUM TEMPS BY DAWN
IN THE TEENS AND 20S. AS FOR TEMPS TODAY...SHOULD SEE TEMPS AS MUCH
AS 25 TO 30 DEGS BELOW THOSE OBSERVED YESTERDAY.

IN THE HIGH COUNTRY...ALSO SEEING AN INCREASE IN SNOWFALL IN THE
PAST COUPLE OF HOURS WITH THIS LAST WAVE OF MOISTURE MOVING THRU.
LOOKING FOR ANOTHER 2-4 INCHES OF SNOW BY LATE MORNING...MAINLY ON
NORTHWEST FACING MTN LOPES. OTHERWISE A POWERFUL N-NWLY ORIENTED
POLAR JET OVER THE CONTINENTAL DIVIDE AT THIS HOUR PROBABLY
RESPONSIBLE FOR THE IMPRESSIVE WIND GUSTS OBSERVED AT A NUMBER OF
HIGH MTN PEAK AND RIDGE TOP AUTOMATED WEATHER SENSORS. COUPLE HOURS
AGO...SAW A REPORT OF 113 MPH ATOP BERTHOUD PEAK JUST OUTSIDE OF
WINTER PARK. GRANTED THE REPORTING SITE IS UP NEAR 13000 FEET
MSL...POSSIBLY JUST BELOW THE JET CORE AT THE TIME. ANYHOW...LATEST
CDOT ROAD REPORTS STILL INDICATING SNOW AND BLOWING SNOW...AS WELL
AS SNOW PACKED AND ICY ROAD CONDITIONS ON MANY OF THE HIGH MTN
PASSES. SHOULD SEE A GRADUAL END TO SNOWFALL FROM NORTH TO SOUTH AS
THE MORNING PROGRESSES BUT STRONG N-NWLY WINDS SHOULD CONTINUE.
THEREFORE WILL CONTINUE THE WINTER WEATHER ADVISORY FOR MTN ZONES
31.33 AND 34 UNTIL 18Z/TODAY. HOWEVER THE ADVSY IN ZONE 31 MAY BE
DROPPED BEFORE THEN.

.LONG TERM...RIDGING ALOFT WILL BUILD ACROSS THE WEST COAST OVER THE
WEEKEND WITH A GRADUAL WEAKENING OF THE NORTHWEST FLOW PATTERN
ACROSS CO. WARMING TREND AND DRY CONDITIONS WILL PREVAIL THROUGH THE
WEEKEND. A WEAK FRONT WILL BACK DOOR INTO NERN CO SUN NITE/EARLY
MONDAY WITH SOME COOLING EXPECTED FOR MONDAY. GIVEN CURRENT GFS/NAM
TEMP PROFILES...WILL NEED TO LOWER TEMPS A BIT MORE FOR MONDAY.
COULD BE A STRATUS DECK ASSOCIATED WITH IT BUT UNCLEAR HOW EXTENSIVE
OR HOW FAR WESTWARD THE MSTR WILL GET. FOR NOW...WILL INCREASE THE
CLOUD COVER BUT NOT EXPECTING ANY PRECIP. THE RIDGE ALOFT WILL BUILD
EASTWARD AGAIN THRU TUESDAY WITH WARMER TEMPS AGAIN FOR TUESDAY WITH
READINGS AROUND 70 DEGREES ACROSS LOWER ELEVATIONS. GFS STILL
SHOWING A WEAK WAVE AROUND THE WED TIME FRAME SO COOLER TEMPS AGAIN.
WILL LEAVE DRY FOR NOW AS UNCLEAR HOW MUCH MOISTURE THIS WAVE WILL
ACTUALLY HAVE.

&&

.AVIATION...A COUPLE BANDS OF LIGHT SNOWFALL MOVING SOUTHWARD
THROUGH THE I-25 URBAN CORRIDOR WILL PASS OVER THE DENVER METRO AREA
BETWEEN 11Z AND 13Z. MVFR CIGS AND VSBYS DUE TO LIGHT SNOW AND FOG
WILL PREVAIL WITH LOCAL IFR CIGS AND VSBYS WITH THE PASSAGE OF THE
HEAVIEST SNOW BAND AROUND 12Z. AFTER 13Z...SHOULD SEE STEADY
IMPROVEMENT AS DRIER AIR MOVES IN ON GUSTY NORTH-NORTHWEST WINDS.
VFR CONDITIONS EXPECTED BY 15Z AT DENVER AREA AIRPORTS. CLEARING
SKIES IN THE AFTERNOON WITH WINDS GUSTING TO 30 MPH AT TIMES AT
DIA.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
...WINTER WEATHER ADVISORY CONTINUED FOR THE NORTH CENTRAL MOUNTAINS
UNTIL 12 PM MST TODAY...ZONES 31..33 AND 34...

BAKER/ENTREKIN
Hazardous weather outlook, Nov 14, 11:00 AM MST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1100 AM MST FRI NOV 14 2008

COZ030>051-151300-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1100 AM MST FRI NOV 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SNOW SHOWER ACTIVITY OVER THE NORTH CENTRAL COLORADO MOUNTAINS WILL
BE DECREASING THROUGH THIS AFTERNOON AS DRIER AND MORE STABLE AIR
MOVES INTO THE REGION.  AREAS OF LIGHT SNOWFALL TO THE SOUTH OF
DENVER AND OVER THE PALMER DIVIDE WILL ALSO DISSIPATE BY THE LUNCH
HOUR.  ALTHOUGH THE SNOW WILL BE COMING TO AN END...WINDY CONDITIONS
ACROSS THE NORTHEAST PLAINS WILL BE CONTINUING.  WINDS OF 20 TO 30
MPH WITH GUSTS UP TO 45 MPH CAN BE EXPECTED TO CONTINUE THROUGH THE
AFTERNOON...EAST OF A LINE FROM GREELEY TO BENNETT.  LATER THIS
EVENING...PRESSURE GRADIENTS ACROSS THE STATE WILL DECREASE AND
WINDS WILL DIMINISH.  HIGH MOUNTAIN RIDGES AND PASSES WILL ALSO
EXPERIENCE STRONG WINDS THROUGH MUCH OF THIS AFTERNOON.  CLEAR AND
COOLER CONDITIONS WILL PREVAIL ACROSS NORTH CENTRAL AND NORTHEAST
COLORADO OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

DANKERS/BARJENBRUCH

In the hours before

Local storm report, Nov 14, 8:14 AM MST, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
814 AM MST FRI NOV 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 AM     SNOW             6 NNW GOLDEN            39.82N 105.26W
11/14/2008  M0.5 INCH        JEFFERSON          CO   CO-OP OBSERVER

            RALSTON RESERVOIR

0740 AM     SNOW             2 S BOULDER             40.00N 105.25W
11/14/2008  M1.0 INCH        BOULDER            CO   NWS EMPLOYEE

            WEATHER FORECAST OFFICE AT THE DAVID SKAGGS RESEARCH
            BUILDING.

0730 AM     SNOW             GRANT                   39.45N 105.67W
11/14/2008  M2.0 INCH        PARK               CO   CO-OP OBSERVER

0715 AM     SNOW             2 NW ARAPAHOE PARK      39.66N 104.71W
11/14/2008  M2.2 INCH        ARAPAHOE           CO   TRAINED SPOTTER

0700 AM     SNOW             WHEAT RIDGE             39.77N 105.10W
11/14/2008  M0.6 INCH        JEFFERSON          CO   CO-OP OBSERVER

0650 AM     SNOW             13 NNW GLENDEVEY        40.95N 106.05W
11/14/2008  M0.7 INCH        LARIMER            CO   CO-OP OBSERVER

            HOHNHOLZ RANCH

0645 AM     SNOW             DENVER INTL AIRPORT     39.87N 104.67W
11/14/2008  M0.1 INCH        DENVER             CO   TRAINED SPOTTER

            FIRST OFFICIAL SNOWFALL FOR DENVER FOR THE 2008-09 SNOW
            SEASON. LATEST FIRST SNOW IS STILL NOVEMBER 21ST 1934.

0605 AM     SNOW             3 NW WESTMINSTER        39.91N 105.09W
11/14/2008  M0.2 INCH        BROOMFIELD         CO   NWS EMPLOYEE

            MEASURED AT STANLEY LAKE.

0757 AM     SNOW             LOUVIERS                39.47N 105.00W
11/14/2008  M2.1 INCH        DOUGLAS            CO   TRAINED SPOTTER

&&

BENTON
Local storm report, Nov 14, 9:27 AM MST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
927 AM MST FRI NOV 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     SNOW             4 NE THORNTON           39.93N 104.90W
11/14/2008  M0.2 INCH        ADAMS              CO   TRAINED SPOTTER

0901 AM     SNOW             3 SW CONIFER            39.49N 105.34W
11/14/2008  M2.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

0847 AM     SNOW             3 SE PINECLIFFE         39.90N 105.38W
11/14/2008  M1.0 INCH        JEFFERSON          CO   CO-OP OBSERVER

            COAL CREEK CANYON, CRESCENT PARK

0830 AM     SNOW             2 W PARKER              39.51N 104.80W
11/14/2008  M1.5 INCH        DOUGLAS            CO   TRAINED SPOTTER

0757 AM     SNOW             LOUVIERS                39.47N 105.00W
11/14/2008  M2.1 INCH        DOUGLAS            CO   TRAINED SPOTTER

0750 AM     SNOW             6 NNW GOLDEN            39.82N 105.26W
11/14/2008  M0.5 INCH        JEFFERSON          CO   CO-OP OBSERVER

            RALSTON RESERVOIR

0740 AM     SNOW             2 S BOULDER             40.00N 105.25W
11/14/2008  M1.0 INCH        BOULDER            CO   NWS EMPLOYEE

            WEATHER FORECAST OFFICE AT THE DAVID SKAGGS RESEARCH
            BUILDING.

0730 AM     SNOW             GRANT                   39.45N 105.67W
11/14/2008  M2.0 INCH        PARK               CO   CO-OP OBSERVER

0715 AM     SNOW             2 NW ARAPAHOE PARK      39.66N 104.71W
11/14/2008  M2.2 INCH        ARAPAHOE           CO   TRAINED SPOTTER

0700 AM     SNOW             WHEAT RIDGE             39.77N 105.10W
11/14/2008  M0.6 INCH        JEFFERSON          CO   CO-OP OBSERVER

0650 AM     SNOW             13 NNW GLENDEVEY        40.95N 106.05W
11/14/2008  M0.7 INCH        LARIMER            CO   CO-OP OBSERVER

            HOHNHOLZ RANCH

0645 AM     SNOW             DENVER INTL AIRPORT     39.87N 104.67W
11/14/2008  M0.1 INCH        DENVER             CO   TRAINED SPOTTER

            FIRST OFFICIAL SNOWFALL FOR DENVER FOR THE 2008-09 SNOW
            SEASON. LATEST FIRST SNOW IS STILL NOVEMBER 21ST 1934.

0605 AM     SNOW             3 NW WESTMINSTER        39.91N 105.09W
11/14/2008  M0.2 INCH        BROOMFIELD         CO   NWS EMPLOYEE

            MEASURED AT STANLEY LAKE.

&&

BENTON
Local storm report, Nov 14, 9:28 AM MST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
928 AM MST FRI NOV 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     SNOW             SIMLA                   39.14N 104.08W
11/14/2008  M1.5 INCH        ELBERT             CO   TRAINED SPOTTER

0915 AM     SNOW             4 NE THORNTON           39.93N 104.90W
11/14/2008  M0.2 INCH        ADAMS              CO   TRAINED SPOTTER

0901 AM     SNOW             3 SW CONIFER            39.49N 105.34W
11/14/2008  M2.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

0847 AM     SNOW             3 SE PINECLIFFE         39.90N 105.38W
11/14/2008  M1.0 INCH        JEFFERSON          CO   CO-OP OBSERVER

            COAL CREEK CANYON, CRESCENT PARK

0830 AM     SNOW             2 W PARKER              39.51N 104.80W
11/14/2008  M1.5 INCH        DOUGLAS            CO   TRAINED SPOTTER

0757 AM     SNOW             LOUVIERS                39.47N 105.00W
11/14/2008  M2.1 INCH        DOUGLAS            CO   TRAINED SPOTTER

0750 AM     SNOW             6 NNW GOLDEN            39.82N 105.26W
11/14/2008  M0.5 INCH        JEFFERSON          CO   CO-OP OBSERVER

            RALSTON RESERVOIR

0740 AM     SNOW             2 S BOULDER             40.00N 105.25W
11/14/2008  M1.0 INCH        BOULDER            CO   NWS EMPLOYEE

            WEATHER FORECAST OFFICE AT THE DAVID SKAGGS RESEARCH
            BUILDING.

0730 AM     SNOW             GRANT                   39.45N 105.67W
11/14/2008  M2.0 INCH        PARK               CO   CO-OP OBSERVER

0715 AM     SNOW             2 NW ARAPAHOE PARK      39.66N 104.71W
11/14/2008  M2.2 INCH        ARAPAHOE           CO   TRAINED SPOTTER

0700 AM     SNOW             WHEAT RIDGE             39.77N 105.10W
11/14/2008  M0.6 INCH        JEFFERSON          CO   CO-OP OBSERVER

0650 AM     SNOW             13 NNW GLENDEVEY        40.95N 106.05W
11/14/2008  M0.7 INCH        LARIMER            CO   CO-OP OBSERVER

            HOHNHOLZ RANCH

0645 AM     SNOW             DENVER INTL AIRPORT     39.87N 104.67W
11/14/2008  M0.1 INCH        DENVER             CO   TRAINED SPOTTER

            FIRST OFFICIAL SNOWFALL FOR DENVER FOR THE 2008-09 SNOW
            SEASON. LATEST FIRST SNOW IS STILL NOVEMBER 21ST 1934.

0605 AM     SNOW             3 NW WESTMINSTER        39.91N 105.09W
11/14/2008  M0.2 INCH        BROOMFIELD         CO   NWS EMPLOYEE

            MEASURED AT STANLEY LAKE.

&&

BENTON
Local storm report, Nov 14, 9:39 AM MST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
939 AM MST FRI NOV 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     SNOW             4 NE THORNTON           39.93N 104.90W
11/14/2008  M0.2 INCH        ADAMS              CO   TRAINED SPOTTER

0915 AM     SNOW             SIMLA                   39.14N 104.08W
11/14/2008  M1.5 INCH        ELBERT             CO   TRAINED SPOTTER

0901 AM     SNOW             3 SW CONIFER            39.49N 105.34W
11/14/2008  M2.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

0847 AM     SNOW             3 SE PINECLIFFE         39.90N 105.38W
11/14/2008  M1.0 INCH        JEFFERSON          CO   CO-OP OBSERVER

            COAL CREEK CANYON, CRESCENT PARK

0830 AM     SNOW             2 W PARKER              39.51N 104.80W
11/14/2008  M1.5 INCH        DOUGLAS            CO   TRAINED SPOTTER

0757 AM     SNOW             LOUVIERS                39.47N 105.00W
11/14/2008  M2.1 INCH        DOUGLAS            CO   TRAINED SPOTTER

0750 AM     SNOW             6 NNW GOLDEN            39.82N 105.26W
11/14/2008  M0.5 INCH        JEFFERSON          CO   CO-OP OBSERVER

            RALSTON RESERVOIR

0740 AM     SNOW             2 S BOULDER             40.00N 105.25W
11/14/2008  M1.0 INCH        BOULDER            CO   NWS EMPLOYEE

            WEATHER FORECAST OFFICE AT THE DAVID SKAGGS RESEARCH
            BUILDING.

0730 AM     SNOW             GRANT                   39.45N 105.67W
11/14/2008  M2.0 INCH        PARK               CO   CO-OP OBSERVER

0715 AM     SNOW             2 NW ARAPAHOE PARK      39.66N 104.71W
11/14/2008  M2.2 INCH        ARAPAHOE           CO   TRAINED SPOTTER

0700 AM     SNOW             WHEAT RIDGE             39.77N 105.10W
11/14/2008  M0.6 INCH        JEFFERSON          CO   CO-OP OBSERVER

0650 AM     SNOW             13 NNW GLENDEVEY        40.95N 106.05W
11/14/2008  M0.7 INCH        LARIMER            CO   CO-OP OBSERVER

            HOHNHOLZ RANCH

0645 AM     SNOW             DENVER INTL AIRPORT     39.87N 104.67W
11/14/2008  M0.1 INCH        DENVER             CO   TRAINED SPOTTER

            FIRST OFFICIAL SNOWFALL FOR DENVER FOR THE 2008-09 SNOW
            SEASON. LATEST FIRST SNOW IS STILL NOVEMBER 21ST 1934.

0605 AM     SNOW             3 NW WESTMINSTER        39.91N 105.09W
11/14/2008  M0.2 INCH        BROOMFIELD         CO   NWS EMPLOYEE

            MEASURED AT STANLEY LAKE.

0730 AM     SNOW             1 SE BRECKENRIDGE       39.50N 106.03W
11/14/2008  M2.9 INCH        SUMMIT             CO   TRAINED SPOTTER

&&

BENTON
Local storm report, Nov 14, 10:05 AM MST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1005 AM MST FRI NOV 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     SNOW             4 NE THORNTON           39.93N 104.90W
11/14/2008  M0.2 INCH        ADAMS              CO   TRAINED SPOTTER

0915 AM     SNOW             SIMLA                   39.14N 104.08W
11/14/2008  M1.5 INCH        ELBERT             CO   TRAINED SPOTTER

0901 AM     SNOW             3 SW CONIFER            39.49N 105.34W
11/14/2008  M2.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

0900 AM     SNOW             ROXBOROUGH PARK         39.44N 105.07W
11/14/2008  M4.0 INCH        DOUGLAS            CO   CO-OP OBSERVER

            HEAVY SNOW AT 0800 AM

0847 AM     SNOW             3 SE PINECLIFFE         39.90N 105.38W
11/14/2008  M1.0 INCH        JEFFERSON          CO   CO-OP OBSERVER

            COAL CREEK CANYON, CRESCENT PARK

0830 AM     SNOW             2 W PARKER              39.51N 104.80W
11/14/2008  M1.5 INCH        DOUGLAS            CO   TRAINED SPOTTER

0757 AM     SNOW             LOUVIERS                39.47N 105.00W
11/14/2008  M2.1 INCH        DOUGLAS            CO   TRAINED SPOTTER

0750 AM     SNOW             6 NNW GOLDEN            39.82N 105.26W
11/14/2008  M0.5 INCH        JEFFERSON          CO   CO-OP OBSERVER

            RALSTON RESERVOIR

0740 AM     SNOW             2 S BOULDER             40.00N 105.25W
11/14/2008  M1.0 INCH        BOULDER            CO   NWS EMPLOYEE

            WEATHER FORECAST OFFICE AT THE DAVID SKAGGS RESEARCH
            BUILDING.

0730 AM     SNOW             1 SE BRECKENRIDGE       39.50N 106.03W
11/14/2008  M2.9 INCH        SUMMIT             CO   TRAINED SPOTTER

0730 AM     SNOW             GRANT                   39.45N 105.67W
11/14/2008  M2.0 INCH        PARK               CO   CO-OP OBSERVER

0715 AM     SNOW             2 NW ARAPAHOE PARK      39.66N 104.71W
11/14/2008  M2.2 INCH        ARAPAHOE           CO   TRAINED SPOTTER

0700 AM     SNOW             WHEAT RIDGE             39.77N 105.10W
11/14/2008  M0.6 INCH        JEFFERSON          CO   CO-OP OBSERVER

0650 AM     SNOW             13 NNW GLENDEVEY        40.95N 106.05W
11/14/2008  M0.7 INCH        LARIMER            CO   CO-OP OBSERVER

            HOHNHOLZ RANCH

0645 AM     SNOW             DENVER INTL AIRPORT     39.87N 104.67W
11/14/2008  M0.1 INCH        DENVER             CO   TRAINED SPOTTER

            FIRST OFFICIAL SNOWFALL FOR DENVER FOR THE 2008-09 SNOW
            SEASON. LATEST FIRST SNOW IS STILL NOVEMBER 21ST 1934.

0645 AM     SNOW             14 WSW AGATE            39.39N 104.19W
11/14/2008  M3.0 INCH        ELBERT             CO   TRAINED SPOTTER

0605 AM     SNOW             3 NW WESTMINSTER        39.91N 105.09W
11/14/2008  M0.2 INCH        BROOMFIELD         CO   NWS EMPLOYEE

            MEASURED AT STANLEY LAKE.

&&

BENTON
Local storm report, Nov 14, 10:45 AM MST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1045 AM MST FRI NOV 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     SNOW             3 S AURORA              39.66N 104.81W
11/14/2008  M2.5 INCH        ARAPAHOE           CO   NWS EMPLOYEE

0915 AM     SNOW             4 NE THORNTON           39.93N 104.90W
11/14/2008  M0.2 INCH        ADAMS              CO   TRAINED SPOTTER

0915 AM     SNOW             SIMLA                   39.14N 104.08W
11/14/2008  M1.5 INCH        ELBERT             CO   TRAINED SPOTTER

0901 AM     SNOW             3 SW CONIFER            39.49N 105.34W
11/14/2008  M2.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

0900 AM     SNOW             ROXBOROUGH PARK         39.44N 105.07W
11/14/2008  M4.0 INCH        DOUGLAS            CO   CO-OP OBSERVER

            HEAVY SNOW AT 0800 AM

0847 AM     SNOW             3 SE PINECLIFFE         39.90N 105.38W
11/14/2008  M1.0 INCH        JEFFERSON          CO   CO-OP OBSERVER

            COAL CREEK CANYON, CRESCENT PARK

0830 AM     SNOW             2 W PARKER              39.51N 104.80W
11/14/2008  M1.5 INCH        DOUGLAS            CO   TRAINED SPOTTER

0757 AM     SNOW             LOUVIERS                39.47N 105.00W
11/14/2008  M2.1 INCH        DOUGLAS            CO   TRAINED SPOTTER

0750 AM     SNOW             6 NNW GOLDEN            39.82N 105.26W
11/14/2008  M0.5 INCH        JEFFERSON          CO   CO-OP OBSERVER

            RALSTON RESERVOIR

0740 AM     SNOW             2 S BOULDER             40.00N 105.25W
11/14/2008  M1.0 INCH        BOULDER            CO   NWS EMPLOYEE

            WEATHER FORECAST OFFICE AT THE DAVID SKAGGS RESEARCH
            BUILDING.

0730 AM     SNOW             GRANT                   39.45N 105.67W
11/14/2008  M2.0 INCH        PARK               CO   CO-OP OBSERVER

0730 AM     SNOW             1 SE BRECKENRIDGE       39.50N 106.03W
11/14/2008  M2.9 INCH        SUMMIT             CO   TRAINED SPOTTER

0715 AM     SNOW             2 NW ARAPAHOE PARK      39.66N 104.71W
11/14/2008  M2.2 INCH        ARAPAHOE           CO   TRAINED SPOTTER

0700 AM     SNOW             WHEAT RIDGE             39.77N 105.10W
11/14/2008  M0.6 INCH        JEFFERSON          CO   CO-OP OBSERVER

0650 AM     SNOW             13 NNW GLENDEVEY        40.95N 106.05W
11/14/2008  M0.7 INCH        LARIMER            CO   CO-OP OBSERVER

            HOHNHOLZ RANCH

0645 AM     SNOW             DENVER INTL AIRPORT     39.87N 104.67W
11/14/2008  M0.1 INCH        DENVER             CO   TRAINED SPOTTER

            FIRST OFFICIAL SNOWFALL FOR DENVER FOR THE 2008-09 SNOW
            SEASON. LATEST FIRST SNOW IS STILL NOVEMBER 21ST 1934.

0645 AM     SNOW             14 WSW AGATE            39.39N 104.19W
11/14/2008  M3.0 INCH        ELBERT             CO   TRAINED SPOTTER

0605 AM     SNOW             3 NW WESTMINSTER        39.91N 105.09W
11/14/2008  M0.2 INCH        BROOMFIELD         CO   NWS EMPLOYEE

            MEASURED AT STANLEY LAKE.

&&

BENTON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 high wind. Local standard time, as filed.

High Wind, Logan County

When
November 14, 11:31 AM MST to 6:00 PM MST
Where
Logan County forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
Trained Spotter
Coordinates
40.725, -103.110 (the zone’s center; the record gives no point)

High Wind, Washington County

When
November 14, 1:53 PM MST to 6:00 PM MST
Where
Washington County forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
39.971, -103.201 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2008Every state in 2008This day in weather historyWarnings in Colorado, November 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 137946, 137947.